Home Menopause Forum My Menopause Symptoms & Solutions

Coming of Estrogel and Testosterone gels

ELewELew Posts: 1

Taking myself off Estrogel and Testosterone gels as I have been on them some time and feel as I am rapidly approaching 60 it might be the right thing to do.

However I am having severe night sweats and occasional day sweats (had neither of these whilst on gel) and having severe morning panic attacks and very low esteem and putting on weight rapidly (had this whilst I was on the gel also though and thought it could be side effects of the gel) I am constantly tired and hungry and tearful but do not know what to do to alleviate this.

Would be so grateful for some advice

Answers

  • KazKaz Posts: 475 mod

    Morning ELew!

    Thanks for sharing with us.

    Its so tough to know what to do for the best isn’t it, and it must be a real shock to your system if you suddenly have symptoms again if you’ve been feeling well on HRT.

    Ive just started taking HRT and am finally feeling the benefits of it, so I think you’d have to wrestle it off me, but I can fully appreciate why you might feel the way you do if you’ve been using it for a long time.

    I had a look at the NHS website, and there’s no reason why you shouldn’t remain on HRT if that’s what you and your GP agree. I wonder if it’s the sudden withdrawal that is causing your symptoms? I also wonder if the symptoms you are experiencing now, might settle down in time? I could suggest all sorts of things like supplements or making sure you get out in the fresh air, whether to walk or garden or whatever it is that you find enjoyable. Or I could suggest you use mindfulness apps to relax and learn how to breathe through the anxiety. And of course, there are supplements to help with anxiety too. I’m more inclined though, to advise you to go and have a discussion with your GP to see what they suggest.

    I’ve attached a couple of articles which might help to explain why you feel the way you do currently, or they may help you decide what you want to do.

    Dr Louise Newton explains that you can find yourself in “withdrawal” if you suddenly take yourself off HRT, and also explains that there is no scientific reason for stopping HRT. A lot depends on your individual situation and risk factors, all of which, should be discussed with your GP. I hope that since you’ve been taking HRT for a while, that you have a decent relationship with your GP. I know that’s not always the case!

    I hope you manage to find a solution to the way you’re feeling, and I’d love to know what you decide to do to help with the symptoms. 😊

    https://www.menopausedoctor.co.uk/menopause/myths-about-hrt

    https://www.nhs.uk/conditions/hormone-replacement-therapy-hrt/

Sign In or Register to comment.